Jump to content

tapering off of ativan


[ju...]

Recommended Posts

Hi everyone

 

I'm kinda new, i have posted a few times 

 

went to my meds Dr and we talked about the Valium thing and i choose not to do that.

so i am doing

1mg twice aday for a week

then 1.5 mg for a week

1mg for a week

.05 for a week

then .25 if i need to

 

i think i am having phsycological withdrawl or something.  dont think i could it could  w/d  but i guess it could i was taking up to 4 mg a day but somedays less  she average the amount i took in 3 weeks and it came out to 2.5

 

so anyway here i go  wish me luck

carol

Link to comment
Share on other sites

Hey justmewa!

 

Hmmm, you might be tapering a wee bit fast. We usually recommend dropping no faster than 10% of your dose every 10-14 days. At the rate you're cutting I'm not surprised that you're having some physicological problems.

 

If things get too rough, can you do a slower taper? How long were you on your benzo?

 

rufus

Link to comment
Share on other sites

That's a really fast and large % taper.

I was on 4mg of ativan for 7 months and cutting 10% of my dose is still giving me a hard time and I was on it less time then you.

I hope your not setting yourself up for a bad wd period.

Good luck!

Amanda

Link to comment
Share on other sites

this is how my DR said to do it,    >:( 

i hope she isnt setting me up for a  bad wd either  God knowS i dont need that right now.

 

THANKS

CAROL

Link to comment
Share on other sites

i think im doing okay so far.  i am at my original dose and i do feel better than when i was jumping all around with my dosage.

 

tomorrow i go down to 1 1/2 aday from 2  (1mg)  last time i did that it wasnt fun,  if i have it bad then iwill camm my dr and talk about the valium thing.

 

thanks for all you support

 

huggs

carol

Link to comment
Share on other sites

That's a large cut. You should try to stay in the 10% range every 1-2 weeks. I hope it goes ok but you may want to reconsider and make a smaller cut.

Am anda

Link to comment
Share on other sites

Carol - I'm tapering off of ativan, too.  You can see my progress in the signature line.  My doc told me I could be off 3 mg in 2-3 weeks but everything I've read about withdrawing from benzos convinced me she was wrong.  Will your doc continue prescribing for you if you want to do a slower taper?  Just tapering more slowly may work better for you so that you don't have to cross over to valium. 

 

Not trying to scare you, but I've read a lot of stories of people suffering worse w/d over a longer period of time when they taper too fast. Of course, there are undoubtedly many people who do fine with a fast taper and just never post their stories.  Still, I decided it wasn't worth the risk and have been going slow.  Except for depression and something like hot flashes/sweating, I've been doing pretty good.

 

How are you feeling today?  I'm usually good the first day of a cut but, within a few days, not so good.  Something to do with the ativan half-life I guess. 

 

Kathie

Link to comment
Share on other sites

×
×
  • Create New...